Pfizer recalls children’s Advil products due to risk of wrong dosage
Published Saturday, February 13, 2016 11:15AM CST
Last Updated Saturday, February 13, 2016 7:10PM CST
Potential inconsistencies in the dosage of children’s medicine has prompted the company that makes Advil to recall several batches of the product.
Children who take in adequate doses might not receive adequate treatment for fever, leading to convulsions, said Health Canada. Doses that are too high could cause vomiting, drowsiness, dizziness, ringing in the ear and lower breathing rates.
Pfizer Consumer Healthcare issued a voluntary recall of 126 lots of Advil liquid products for infants and children. Health Canada released a statement, saying "clumps" of Ibuprofen -- an anti-inflammatory used for treating pain and fever -- could form clumps and lead to higher or lower doses.
In the case of either a high or low dose, however, the chance of adverse effects are minimal, said Health Canada. These risks can be further minimized by shaking the bottle well before taking.
The recall includes batches of Advil Pediatric Drops, Children’s Advil Cold, Children's Advil Fever from Colds or Flu, Children's Advil, and Advil Pediatric Drops Fever from Colds or Flu.
To find out if you have purchased one of the recalled products, check the lot number and expiry date on the bottle and compare it to the list posted on Health Canada’s website.
Health Canada recommends people stop using these products and return them to the pharmacy. Anyone who has given these products to children should call their health care provider.